SiAM: A hybrid of single index models and additive models

Publication Type:
Journal Article
Electronic Journal of Statistics, 2017, 11 (1), pp. 2397 - 2423
Issue Date:
Full metadata record
Files in This Item:
Filename Description Size
euclid.ejs.1496044838.pdfPublished Version385.94 kB
Adobe PDF
© 2017, Institute of Mathematical Statistics. All rights reserved. While popular, single index models and additive models have potential limitations, a fact that leads us to propose SiAM, a novel hybrid combination of these two models. We first address model identifiability under general assumptions. The result is of independent interest. We then develop an estimation procedure by using splines to approximate unknown functions and establish the asymptotic properties of the resulting estimators. Furthermore, we suggest a two-step procedure for establishing confidence bands for the nonparametric additive functions. This procedure enables us to make global inferences. Numerical experiments indicate that SiAM works well with finite sample sizes, and are especially robust to model structures. That is, when the model reduces to either single-index or additive scenario, the estimation and inference results are comparable to those based on the true model, while when the model is misspecified, the superiority of our method can be very great.
Please use this identifier to cite or link to this item: